Posted by Ritch on January 7, 2003, at 1:12:03
In reply to Buspar - is this normal?, posted by ZeeZee on January 6, 2003, at 19:45:13
> My pdoc told me to add Buspar to my St. John's Wort rather than yank me off the SJW and try me on a whole new regimen.
> I've been on the Buspar for one week, 10mg divided into two doses.
> I've been feeling somewhat internally revved, "physically anxious", and have been getting less sleep, last night less than 4 hrs. and not being tired during the day, bouts of the "shivers". This is not normal for me. Although this feeling isn't yet intolerable, (have increased the use of my beta blocker and xanax) do I wait a few more weeks to see if this goes away? When will I know that it's working FOR me, rather than just agitating my nervous system?
> I feel I've wasted so much time, so much of my life, I'm impatient - anyone out there have any words of experience that might help?
> Thanks in advance.
Hi, have you noticed any kind of a "trend"? IOW, is this negative response seem to be clearly worsening? (the med is accumulating) You might give it another week and compare how you feel now to that time. You should see some clear improvements (if there are going to be any) after 2 weeks. Buspar does have a tendency to *boost* norepinephrine levels, so that could be the "shivery" response you are seeing now. The question is whether you will adapt to that with a little time and have reduced anxiety as a result. I remember my trials of Buspar were pretty crummy unless I was taking an SSRI with it. The SJW you are on may not be "yielding" enough serotonin reuptake inhibition to "work" with the Buspar. Just some thoughts...Mitch